FDA Warns of Serious Health Problems from Soladek Vitamin Solution
Risk of serious health problems from dangerously high levels of vitamins A and D
After receiving seven reports of serious health problems in people using Soladek vitamin solution, the FDA is warning people The FDA is telling consumers to stop using the product.
Marketed by Indo Pharma, S.A. of the Dominican Republic company of the Dominican Republic, the FDA believes Soladek may contain dangerously high levels of vitamins A and D.
Symptoms of vitamin D toxicity include weakness, fatigue, headache, nausea, vomiting, diarrhea, changes in mental status, increased blood pressure, abnormal heart rate or rhythm, kidney damage, and coma. Symptoms of vitamin A toxicity include anemia, anorexia, alopecia, joint pain, bone weakness, bulging eyes, liver abnormalities, and birth defects.
The problems reported include decreased renal function, elevated levels of calcium in the blood, fatigue, heart arrhythmia, vomiting, and diarrhea.
Soladek, sold in a box labeled in Spanish and containing a vial of the solution, is marketed with claims that the product treats various diseases and conditions. It cannot currently be marketed legally in the United States because U.S. law prohibits the sale of products claiming to treat disease conditions without review and approval by the FDA.
However, the reports of adverse events and other information has led the FDA to conclude that Soladek may be available illegally in the country and therefore issued the warning.